Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 56, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 15, 2014, 8:42 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2014, 8:42 AM PDT (15:42 UTC)
- Expired
- Jul 16, 2014, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
286 WHUS76 KEKA 151542 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 AM PDT TUE JUL 15 2014 PZZ470-152345- /O.CAN.KEKA.GL.W.0016.000000T0000Z-140715T1600Z/ /O.NEW.KEKA.SC.Y.0056.140715T1542Z-140716T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 842 AM PDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WINDS...N 20 TO 30 KT...EASING TO 10 TO 20 KT THIS AFTERNOON. WINDS WILL EASE FROM SW TO NE. WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY. * WAVES...NW 9 TO 10 FT AT 9 SECONDS...SUBSIDING TO 8 TO 9 FT TONIGHT. LARGEST SEAS WILL BE BEYOND 30 NAUTICAL MILES. SEAS WILL BUILD AGAIN THURSDAY AND FRIDAY REMAINING ELEVATED THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-152200- /O.EXT.KEKA.SC.Y.0055.000000T0000Z-140715T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 842 AM PDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...NE 5 TO 15 KT. WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY. * WAVES...NW 7 TO 9 FT AT 9 SECONDS. SEAS WILL BUILD AGAIN THURSDAY AND FRIDAY REMAINING ELEVATED THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
403 WHUS76 KEKA 152134 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 PM PDT TUE JUL 15 2014 PZZ475-152245- /O.CAN.KEKA.SC.Y.0055.000000T0000Z-140715T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 PM PDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ470-160400- /O.CON.KEKA.SC.Y.0056.000000T0000Z-140716T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 234 PM PDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 10 TO 20 KT. WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY. * WAVES...NW 9 TO 10 FT AT 9 SECONDS...SUBSIDING TO 8 TO 9 FT TONIGHT. LARGEST SEAS WILL BE BEYOND 30 NAUTICAL MILES. SEAS WILL BUILD AGAIN THURSDAY AND FRIDAY REMAINING ELEVATED THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
209 WHUS76 KEKA 160353 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 PM PDT TUE JUL 15 2014 PZZ470-161000- /O.EXT.KEKA.SC.Y.0056.000000T0000Z-140716T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 853 PM PDT TUE JUL 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...N 10 TO 20 KT. WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY...THEN INCREASE THURSDAY AND FRIDAY. * WAVES...NW 6 TO 8 FT TONIGHT. LARGEST SEAS WILL BE BEYOND 30 NAUTICAL MILES. SEAS WILL BUILD AGAIN THURSDAY AND FRIDAY REMAINING ELEVATED THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
673 WHUS76 KEKA 161008 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 308 AM PDT WED JUL 16 2014 PZZ470-161815- /O.EXP.KEKA.SC.Y.0056.000000T0000Z-140716T1000Z/ /O.NEW.KEKA.SC.Y.0057.140717T0400Z-140719T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 308 AM PDT WED JUL 16 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT BY LATE TONIGHT. * WAVES...NW 6 TO 8 FT THROUGH TONIGHT...BUILDING TO 8 TO 10 FT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 6:12 AM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 15, 6:12 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 612 AM PDT TUE JUL 15 2014 .SYNOPSIS...A WEAK DISTURBANCE ALOFT WILL SPREAD HIGH LEVEL CLOUD COVER OVER THE AREA TODAY. A SHALLOW MARINE LAYER WILL MOST LIKELY LINGER ALONG THE IMMEDIATE COAST TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE PRIMARILY IN TRINITY COUNTY THROUGH THE END OF THE WEEK. && .DISCUSSION...A WEAK WAVE IN SOUTHEASTERLY FLOW ALOFT HAS BEEN GENERATING CONSIDERABLE HIGH AND MID LAYER CLOUDINESS SOUTH OF THE FORECAST AREA THROUGH THE NIGHT. THERE HAS NOT BEEN MUCH IN THE WAY OF LIGHTNING ACTIVITY WITH ALL THIS MOISTURE SO FAR. SHOWER ACTIVITY OFFSHORE THE CENTRAL CALIFORNIA COAST SHOULD MOVE NORTHWARD TODAY. SOME LIGHT RAIN OR SPRINKLES MAY OCCUR IN MENDOCINO COUNTY TODAY. ECHOES THAT MOVED OVER METAR REPORTING STATIONS SOUTH OF MONTEREY BAY HAD ONLY A TRACE OF RAIN. THE HRRR-3KM DOES SHOW 25-35DBZ REFLECTIVITIES SPREADING INTO SRN MENDOCINO COUNTY THIS MORNING AND THEN INTO FAR SRN HUMBOLDT AND TRINITY COUNTIES THIS AFTERNOON. GRANTED THE PRECIP AMOUNTS FROM THIS HIGH RESOLUTION MODEL MAY BE OVERDONE. THE GFS AND NAM12 HAVE NOTHING...WHILE THE RCU13 SHOW SOME LIGHT PRECIP ACCUMULATIONS. CONSIDERING HOW DRY IT IS BELOW 600MB...THE NAM12 AND GFS ARE PROBABLY CORRECT. I WILL ADD A SLIGHT CHANCE OF LIGHT SHOWERS IN THE MENDO ZONES FOR TODAY...BUT MAINTAIN A 10% CHANCE FOR MEASURABLE AMOUNTS. THE GFS HAS THE SELY WAVE TRACKING NORTHWARD TO AROUND CAPE MENDOCINO BY THIS EVENING. THE THUNDER CHANCES DO NOT LOOK VERY PROMISING TODAY AND TONIGHT WITH BOTH THE GFS AND NAM12 SHOWING LOW CAPE VALUES AND MARGINAL INSTABILITY AROUND THE HORN DURING PEAK HEATING. WEDNESDAY AFTERNOON AND EVENING LOOK SLIGHTLY BETTER FOR SCATTERED LIGHTNING ACTIVITY MAINLY IN EASTERN TRINITY AROUND THE HORN AND YOLLA BOLLA MTNS. FOR NOW WILL MAINTAIN MOSTLY LAL'S OF 2 WITH LOW CHANCES OF WETTING RAIN (A TENTH OF AN INCH OR MORE). THE 0Z AND 06Z GFS RUNS KEEP PRECIP AND CONVECTION GOING WED NIGHT INTO EARLY THU IN EASTERN TRINITY AS ANOTHER CONVECTIVE DISTURBANCE MOVES UP FROM THE SOUTH. THIS WILL NEED TO MONITORED. WE SHOULD SEE ANOTHER OPPORTUNITY FOR TSTMS AGAIN FRI AND PERHAPS ON SAT TOO IN THE SAME AREA OF EASTERN TRINITY AS A WEAK UPPER TROUGH OR LOW APPROACHES THE COAST AND THE FLOW ALOFT TURNS SLY. GFS AND ECMWF WERE IN GOOD AGREEMENT SHOWING A BROAD TROUGH APPROACHING THE COAST THIS WEEKEND. WE SHOULD SEE SOME COOLING THIS WEEKEND AND DECREASING CHANCES OF TSTMS AS DRIER SW FLOW ALOFT DEVELOPS. BY EARLY NEXT THE MODELS WERE NOT IN GOOD AGREEMENT. THE ECMWF HAS AN UNSEASONABLY COLD LOW PRESSURE SYSTEM DROPPING INTO THE PAC NW...WHILE THE GFS HAS HIGH PRESSURE FROM THE DESERT SW REBUILDING OVER THE AREA. THE PREVIOUS 0Z RUN OF THE GFS WAS SIMILAR TO THE LATEST RUN OF THE ECWMF. THIS WILL NEED TO WATCHED FOR THE POSSIBILITY OF SOME LATE JULY PRECIP EARL NEXT WEEK. FOR NOW THE FORECAST FOR MON AND TUE HAS BEEN HEAVILY WEIGHTED TOWARD CLIMATOLOGY AND PERSISTENCE. && .AVIATION...AN UPPER LEVEL RIDGE CENTERED OVER THE WESTERN UNITED STATES HAS COMPRESSED THE MARINE LAYER RESULTING IN LOW VISIBILITIES ALONG THE THE NW CALIFORNIA COAST. EARLY MORNING OBSERVATIONS SHOWED LIFR VISIBILITIES AND CEILINGS AT COASTAL AIRFIELDS WITH INTERIOR AREAS MOSTLY VFR. A HOLE IN THE STRATUS OFF THE OREGON/CALIFORNIA BORDER AND OFFSHORE FLOW WILL HELP PROMOTE CLEARING SKIES FOR KCEC AND SURROUNDING AREAS THIS MORNING. HOWEVER, STRATUS WILL REMAIN DANGEROUSLY CLOSE TO THE SOUTH SO EXPECT CONDITIONS TO FLUCTUATE INTO THE AFTERNOON. BRIEF SCATTERING WILL BE POSSIBLE ELSEWHERE BUT DIFFICULT WITH THE COMPRESSED MARINE LAYER. EXPECT ANY SCATTERING WILL BE BRIEF WITH IFR TO LIFR CONDITIONS TO RETURN OVERNIGHT. INTERIOR AREAS WILL SEE CLOUD COVER ASSOCIATED WITH THE MONSOONAL MOISTURE FILTERING OVER THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY ACROSS TRINITY AND MENDOCINO COUNTIES. ALL IN ALL EXPECT MOSTLY VFR FOR INTERIOR AIRFIELDS. /KML && .MARINE...NEARSHORE BUOYS ARE REFLECTING THE TREND OF IMPROVEMENT FROM SOUTH TO NORTH. EARLY MORNING OBSERVATIONS HAVE WATERS SOUTH OF CAPE MENDOCINO AT 6 FT WITH AREAS TO THE NORTH AT 8 TO 9 FT. THIS TREND WILL CONTINUE TODAY AS A SURFACE LOW OFF THE CALIFORNIA COAST SLIDES WESTWARD; PUSHING THE TIGHTEST PART OF THE PRESSURE GRADIENT FARTHER OFFSHORE. THIS WILL RESTRICT HIGHEST WINDS AND SEAS TO THE EXTREME NORTHWESTERN PORTION OF THE COASTAL WATERS. HOWEVER, THE LOCALLY GENERATED SEAS WILL PROPAGATE SOUTH AND KEEP THE SOUTHERN WATERS OFFSHORE FROM GETTING TOO LOW. OBSERVATIONS WILL HAVE TO MONITORED THIS MORNING TO DETERMINE WHETHER EXTENSIONS MAY BE NEEDED FOR THE GALE AND/OR SMALL CRAFT ADVISORY. I ANTICIPATE THE SMALL CRAFT ADVISORY WILL BE FINE TO DROP BUT IT IS POSSIBLE THE GALE MAY NEED TO BE DOWNGRADED TO AN ADVISORY IF CONDITIONS PROVE SLOWER TO SUBSIDE. LOWER CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS THE PRESSURE GRADIENT REMAINS WELL OFFSHORE. THEN THE PACIFIC RIDGE WILL BEGIN TO BUILD TOWARDS THE WEST COAST THURSDAY RESULTING IN DETERIORATING CONDITIONS THROUGH THE WEEKEND. /KML && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING UNTIL 9 AM PDT THIS MORNING PZZ470. SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 15, 5:33 AM PDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 533 AM PDT TUE JUL 15 2014 CAZ001-161245- REDWOOD COAST- 533 AM PDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-161245- MENDOCINO COAST- 533 AM PDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-161245- NORTH COAST INTERIOR- 533 AM PDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-161245- MENDOCINO INTERIOR- 533 AM PDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-161245- UPPER TRINITY RIVER- 533 AM PDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.